MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ
Model Number CNGL3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed ni.Detailed description of event: "hi [name]: just want to let you know that i have a mini gelpoint cat# cngl3 at my desk from a case yesterday with dr.[name].Apparently a piece of it fell apart.I¿ve included dr.[name] in the email also in case she has some input on the sequence of events.Cat#: cngl3, lot#: 1343048, expiration date 12/02/2021." additional information was received via email on 03may2019 from [name], applied med, acct.Mgr.From dr.[name]."it was a clear plastic part from the port.It was free floating in the patient's abdomen.I'm glad that my pa noticed it and we removed it.I was able to continue the case ok." type of intervention: the "pa noticed it and we removed it.I was able to continue the case ok." patient status: no patient injury occurred associated with the event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed the complainant¿s experience of seal component separation.Based on condition of the unit that was returned, the shield most likely dislodged as a result of non-axial insertion or removal of asymmetrical instrumentation through the sleeve.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." this report is also a follow-up repot to medwatch 2000330000-2019-8032.
 
Event or Problem Description
Name of procedure being performed ni.Detailed description of event: "hi [name]: just want to let you know that i have a mini gelpoint cat# cngl3 at my desk from a case yesterday with dr.[name].Apparently a piece of it fell apart.I¿ve included dr.[name] in the email also in case she has some input on the sequence of events.Cat# cngl3 lot# 1343048 expiration date 12/02/2021" additional information was received via email on 03may2019 from [name], applied med, acct.Mgr.From dr.[name]."it was a clear plastic part from the port.It was free floating in the patient's abdomen.I'm glad that my pa noticed it and we removed it.I was able to continue the case ok." additional information was received via email on 09may2019 from , applied med, acct.Mgr.: "i had to send the product to our risk management department.I¿m including [name] since i can¿t remember the staff member in risk management that it got sent to.Either [name] or myself will forward your below information to them so that they can return it to you after their needs are met." medwatch 2000330000-2019-8032 received via mail on (b)(6) 2019: reporter: (b)(6).(b)(6) patient info: 53 yrs, male, 81 kg, not hispanic/latino.Preexisting characteristics that may have contributed to the event: hypertension.Date of event: may 2019.Internal part of the gelpoint mini advanced access platform fell out and into the abdominal cavity during procedure.Laparoscopic sigmoidectomy with primary colorectal anastomosis.Type of intervention: the "pa noticed it and we removed it.I was able to continue the case ok." patient status: no patient injury occurred associated with the event.

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8660951
Report Number2027111-2019-00462
Device Sequence Number14028181
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)211202(30)01(10)1343048
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K090275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberCNGL3
Device Catalogue Number101361901
Device Lot Number1343048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight81